Alert archive / Nebraska / Wind Advisories in 2013

Wind Advisory 19, NWS North Platte, NE

November 16, 201319 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Nov 16, 2013, 1:55 PM MST for 19 counties in Nebraska. It took effect at Nov 17, 2013, 8:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2013, 1:55 PM MST (20:55 UTC)
In effect from
Nov 17, 2013, 8:00 AM MST
Expired
Nov 17, 2013, 3:49 PM MST
In force
8 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Chase County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 63 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.9 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2013-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2013-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -255 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1682 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-255 m²/s²
0-3 km storm-relative helicity
-109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

345 
WWUS73 KLBF 162055
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
255 PM CST SAT NOV 16 2013

...STRONG WINDS EXPECTED SUNDAY IN CENTRAL AND SOUTHWEST NEBRASKA...

.NORTHWEST WINDS WILL QUICKLY INCREASE SUNDAY MORNING AS SURFACE
LOW PRESSURE MOVES OFF TO THE EAST. STRONG WINDS SUSTAINED AT 25
TO 35 MPH WITH GUSTS UP TO 45 MPH ARE LIKELY THROUGH THE MORNING
AND AFTERNOON HOURS BEFORE DIMINISHING BY EARLY EVENING.

NEZ022-035>038-056>059-069>071-171000-
/O.NEW.KLBF.WI.Y.0019.131117T1500Z-131117T2300Z/
GARDEN-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-
CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...TRYON...STAPLETON...
BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
255 PM CST SAT NOV 16 2013 /155 PM MST SAT NOV 16 2013/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 5 PM CST
/4 PM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 5 PM
CST /4 PM MST/ SUNDAY. 

* TIMING: NORTHWEST WINDS WILL INCREASE SUNDAY MORNING AND
  CONTINUE INTO THE AFTERNOON HOURS.

* WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH
  PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MARTIN
4 follow-up statements
197 
WWUS73 KLBF 170341 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
941 PM CST SAT NOV 16 2013

...STRONG WINDS EXPECTED SUNDAY IN CENTRAL AND SOUTHWEST
NEBRASKA...

.NORTHWEST WINDS WILL QUICKLY INCREASE SUNDAY MORNING AS SURFACE
LOW PRESSURE MOVES OFF TO THE EAST. STRONG WINDS SUSTAINED AT
25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE LIKELY THROUGH THE
MORNING AND AFTERNOON HOURS BEFORE DIMINISHING BY EARLY EVENING.

NEZ023>029-171115-
/O.EXA.KLBF.WI.Y.0019.131117T1500Z-131117T2300Z/
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...HYANNIS...MULLEN...THEDFORD...DUNNING...
TAYLOR...BURWELL...BARTLETT
941 PM CST SAT NOV 16 2013 /841 PM MST SAT NOV 16 2013/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 5 PM CST
/4 PM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 5 PM
CST /4 PM MST/ SUNDAY. 

* TIMING: NORTHWEST WINDS WILL INCREASE SUNDAY MORNING AND 
  CONTINUE INTO THE AFTERNOON HOURS. 

* WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH 
  PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ022-035>038-056>059-069>071-171115-
/O.CON.KLBF.WI.Y.0019.131117T1500Z-131117T2300Z/
GARDEN-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-
CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...TRYON...STAPLETON...
BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
941 PM CST SAT NOV 16 2013 /841 PM MST SAT NOV 16 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO
5 PM CST /4 PM MST/ SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO
5 PM CST /4 PM MST/ SUNDAY. 

* TIMING: NORTHWEST WINDS WILL INCREASE SUNDAY MORNING AND 
  CONTINUE INTO THE AFTERNOON HOURS. 

* WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH 
  PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
404 
WWUS73 KLBF 170919 AAB
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
319 AM CST SUN NOV 17 2013

...STRONG WINDS TODAY ACROSS CENTRAL AND SOUTHWEST NEBRASKA...

.NORTHWEST WINDS WILL QUICKLY INCREASE THIS MORNING AS SURFACE
LOW PRESSURE MOVES OFF TO THE EAST. STRONG WINDS SUSTAINED AT 25
TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED BEFORE DIMINISHING
BY LATE AFTERNOON.

NEZ022>029-035>038-056>059-069>071-172300-
/O.CON.KLBF.WI.Y.0019.131117T1500Z-131117T2300Z/
GARDEN-GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-
MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-
FRONTIER-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...THEDFORD...
DUNNING...TAYLOR...BURWELL...BARTLETT...ARTHUR...TRYON...
STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA...
GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
319 AM CST SUN NOV 17 2013 /219 AM MST SUN NOV 17 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 5 PM CST /4 PM MST/ THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 5 PM CST /4 PM MST/ THIS AFTERNOON. 

* TIMING: NORTHWEST WINDS WILL INCREASE THIS MORNING AND CONTINUE
  INTO THE AFTERNOON HOURS.

* WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH 
  PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KAR
782 
WWUS73 KLBF 171756
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1156 AM CST SUN NOV 17 2013

...STRONG WINDS TODAY ACROSS CENTRAL AND SOUTHWEST NEBRASKA...

.NORTHWEST WINDS WILL CONTINUE THIS AFTERNOON AS SURFACE LOW
PRESSURE MOVES OFF TO THE EAST. STRONG WINDS SUSTAINED AT 25 TO 35 MPH
WITH GUSTS UP TO 45 MPH ARE EXPECTED BEFORE DIMINISHING BY EARLY
EVENING.

NEZ022>029-035>038-056>059-069>071-172300-
/O.CON.KLBF.WI.Y.0019.000000T0000Z-131117T2300Z/
GARDEN-GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-
MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-
FRONTIER-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...THEDFORD...
DUNNING...TAYLOR...BURWELL...BARTLETT...ARTHUR...TRYON...
STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA...
GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
1156 AM CST SUN NOV 17 2013 /1056 AM MST SUN NOV 17 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST /4 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST /4 PM MST/ THIS
AFTERNOON. 

* TIMING: NORTHWEST WINDS WILL CONTINUE INTO THE LATE AFTERNOON HOURS.

* WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH 
  PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

14
889 
WWUS73 KLBF 172249 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
449 PM CST SUN NOV 17 2013

NEZ022>029-035>038-056>059-069>071-180000-
/O.CAN.KLBF.WI.Y.0019.000000T0000Z-131117T2300Z/
GARDEN-GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-
MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-
FRONTIER-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...THEDFORD...
DUNNING...TAYLOR...BURWELL...BARTLETT...ARTHUR...TRYON...
STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA...
GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
449 PM CST SUN NOV 17 2013 /349 PM MST SUN NOV 17 2013/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

TEMPERATURES CONTINUE TO FALL RAPIDLY AND THIS IS CAUSING WINDS TO
DECREASE BELOW WIND ADVISORY LEVEL. THE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Nov 16, 10:44 AM MST, 3 hours 11 minutes earlier.

Area forecast discussion, Nov 16, 10:44 AM MST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1144 AM CST SAT NOV 16 2013

.SYNOPSIS...
ISSUED AT 343 AM CST SAT NOV 16 2013

SURFACE LOW PRESSURE CURRENTLY RESIDES ACROSS THE NORTHERN PLAINS
AND CENTRAL HIGH PLAINS. A SUBTLE DISTURBANCE EXTENDS ACROSS EASTERN
WYOMING INTO WESTERN COLORADO WITH BROKEN HIGH CLOUDINESS TO THE
EAST ACROSS THE CENTRAL PLAINS. DESPITE LIGHT AND VARIABLE
WINDS...TEMPERATURES VARY NOTICEABLY FROM 40 AT VALENTINE TO 28 AT
BROKEN BOW. MUCH MILDER TEMPERATURES IN THE LOW TO MID 50S TO OUR
SOUTH ACROSS EASTERN KANSAS AND OKLAHOMA.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 343 AM CST SAT NOV 16 2013

A POTENT UPPER LEVEL TROUGH CURRENTLY DIGGING SOUTH FROM SOUTHERN
BRITISH COLUMBIA WILL MOVE THROUGH MONTANA AND IDAHO INTO WESTERN
WYOMING BY LATE THIS AFTERNOON. THE FORECAST SOUNDING FOR NORTH
PLATTE SHOWS WARM AIR ADVECTION WITH A RATHER UNIDIRECTIONAL
SOUTHWEST WIND TODAY. THIS WILL RESULT IN BREEZY CONDITIONS NORTH
OF INTERSTATE 80...AND ALSO MILD TEMPERATURES ONCE AGAIN IN THE
UPPER 50S TO LOWER 60S. THIS WILL BE NEAR 15 DEGREES ABOVE NORMAL
AT MOST LOCATIONS TODAY. PARTLY TO MOSTLY CLOUDY SKIES EARLY THIS
MORNING WILL GIVE WAY TO A PARTLY TO MOSTLY SUNNY SKY LATE MORNING
THROUGH MID AFTERNOON...THEN INCREASING CLOUDS FROM WEST TO EAST.

THE UPPER TROUGH WILL PROGRESS EAST TONIGHT INTO THE DAKOTAS AND
WESTERN NEBRASKA AS DEEP SURFACE LOW PRESSURE NEAR 990MB MOVES INTO
IOWA AND MINNESOTA. THE PRESSURE GRADIENT WILL INCREASE WITH LIGHT
WINDS THIS EVENING BECOMING BREEZY AT 15 TO 25 MPH AFTER MIDNIGHT.
THERE WILL BE A SLIGHT CHANCE FOR A RAIN SHOWER ACROSS THE EASTERN
ZONES TONIGHT...MAINLY AFTER MIDNIGHT. MOISTURE WILL BE LIMITED TO
THE H7 TO H4 LAYER AND QUITE DRY BELOW H7. WHERE MOISTURE WILL BE
EVEN MORE LIMITED...DO EXPECT SOME VIRGA TO OCCUR THIS EVENING IN
THE WESTERN SANDHILLS. ALSO BEHIND THE UPPER TROUGH AXIS...A SLIGHT
CHANCE FOR SNOW SHOWERS IS POSSIBLE AFTER MIDNIGHT ACROSS FAR
NORTHERN ZONES.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 343 AM CST SAT NOV 16 2013

THE FOCUS OF THIS FORECAST PERIOD IS WINDS/TEMPERATURES AND
ELEVATED FIRE DANGER ON SUNDAY...THEN FOCUS MOVES TO MID WEEK WITH
POTENTIAL FOR A STRONG COLD FRONTAL PASSAGE.

THE SHORTWAVE TROUGH CURRENTLY MOVING INTO THE PACIFIC
NORTHWEST...WILL BE MOVING OVER NEBRASKA ON SUNDAY. THE COLD
FRONT ASSOCIATED WITH THIS SHORTWAVE WILL HAVE ALREADY PASSED
ACROSS THE FORECAST AREA WITH COOLER AND NEAR OR SLIGHTLY BELOW
NORMAL TEMPERATURES EXPECTED FOR HIGHS. TEMPERATURES WILL BE
WARMEST OVER SOUTHWEST NEBRASKA AS THE COLDER AIR WILL STAY UP
OVER THE DAKOTAS AND INTO NORTHEAST NEBRASKA. THE AIR BEHIND THIS
FRONT WILL BE MUCH DRIER SO EVEN WITH THE COOLER TEMPERATURES
RELATIVE HUMIDITY WILL DROP DOWN INTO THE TEENS...MAINLY SOUTH OF
INTERSTATE 80.

STRONG WINDS ARE EXPECTED BEHIND THE FRONT ON SUNDAY AS WELL.
STRONG COLD AIR ADVECTION...GOOD SUBSIDENCE THROUGH THE COLUMN
WITH A DRY AIRMASS WILL HELP THE DOWNWARD MOMENTUM OF WINDS IN THE
MIXED LAYER LATE MORNING AND AFTERNOON ON SUNDAY. SOUNDINGS
INDICATE SOME LOCATIONS COULD MIX TO NEAR 700MB...WITH WINDS AT
THAT LEVEL AT 45 TO 55KTS. THE STRONGEST WINDS ARE LOOKING TO BE
ACROSS THE NORTHEAST HALF OF THE FORECAST AREA...HOWEVER THE
ENTIRE AREA WILL LIKELY SEE STRONG WINDS. CONFIDENCE IS INCREASING
WITH THIS CASE...BUT AS THERE IS SOME QUESTION TO THE AREAL EXTENT
OF WHERE THE STRONG WINDS WILL BE...DECIDED ON NO ISSUANCE OF
HEADLINES WITH THIS FORECAST PACKAGE.

THESE WINDS...ALONG WITH THE LOWERED RELATIVE HUMIDITY WILL CREATE
ELEVATED WILDFIRE CONDITIONS ACROSS SOUTHWEST NEBRASKA. CONDITIONS
DO NOT CURRENTLY LOOK TO REACH RED FLAG WARNING SO WILL CONTINUE
TO HIGHLIGHT THIS RISK IN THE HAZARDOUS WEATHER OUTLOOK.

FOR THE FIRST PART OF THE WEEK THE FLOW ACROSS THE CONUS WILL BE
ALMOST ZONAL...WHICH FOR THE MOST PART WILL KEEP THE LOCAL AREA
MILD AND DRY. ONGOING THROUGH THESE DAYS WILL BE THAT A LARGE
UPPER LOW...NOW OVER THE PACIFIC WILL GET PULLED INTO THE LARGE-
SCALE FLOW AND MOVE ONSHORE. THE 16.00Z MODELS ARE NOW QUITE
SIMILAR IN HOW THIS SYSTEM WILL MOVE ACROSS THE COUNTRY...HOWEVER
HAVE QUITE A BIT OF DIFFERENCES FROM PREVIOUS RUNS...SO CONFIDENCE
IS NOT QUITE THERE YET TO MAKE MANY DRASTIC CHANGES TO THE
FORECAST AT THIS POINT. THE CURRENT MODEL SUITE OPENS UP THIS
UPPER LOW VERY QUICKLY AND MOVES IT ONSHORE AS A RATHER WEAK UPPER
WAVE MONDAY NIGHT INTO TUESDAY. A FRONT ASSOCIATED WITH THIS
SHORTWAVE ENERGY WILL MOVE THROUGH THE AREA TUESDAY NIGHT...BUT
SHOULD BE A DRY FRONTAL PASSAGE LOCALLY. MEANWHILE ANOTHER STRONGER
SHORTWAVE TROUGH WILL BE MOVING SOUTH OUT OF CANADA WITH AN
ASSOCIATED ARCTIC HIGH SET TO BUILD IN BEHIND IT OVER THE NORTHERN
AND CENTRAL PLAINS ON THURSDAY AND THURSDAY NIGHT. AS WAS
MENTIONED EARLIER THERE IS DIFFERENCES YET...ESPECIALLY WITH THE
TIMING OF THIS SYSTEM MOVING IN SO ANY CHANGES IN THE EXTENDED
PORTION OF THE FORECAST HAVE BEEN MINIMAL. CHANGES DO INCLUDE THE
ADDITION OF PRECIPITATION CHANCES THURSDAY AND THURSDAY NIGHT.
PRECIPITATION DOESN/T LOOK LIKE ANYTHING SIGNIFICANT WITH QPF
AMOUNTS UP TO 0.15 INCHES. AT THIS TIME...THE PRECIPITATION TYPE
IN THE FORECAST IS FOR RAIN OR SNOW AS THE TEMPERATURE PROFILE
VARIES FOR THIS TIME FRAME. IF THE CURRENT MODEL RUNS ARE CLOSER
TO BEING ACCURATE...WILL HAVE A GOOD POOL OF COLD AIR ACCOMPANYING
THAT ARCTIC HIGH AND COULD SEE DRASTICALLY COOLER TEMPERATURES FOR
THURSDAY AS 850MB TEMPERATURES DROP BELOW -10C ACROSS THE ENTIRE
FORECAST AREA. WILL KEEP A CLOSE EYE ON HOW THIS SITUATION UNFOLDS
TO FURTHER DETAIL THE FORECAST IN THE COMING DAYS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1144 AM CST SAT NOV 16 2013

MAIN AVIATION CONCERN WILL BE STRONG WINDS TODAY AND SUNDAY
MORNING. WEST NORTHWEST WINDS GUSTING TO NEAR 25 KTS THROUGH 23Z
TODAY...WITH WINDS QUICKLY INCREASING EARLY SUNDAY MORNING WITH
GUSTS TO AROUND 30 KTS. A FEW LIGHT SNOW SHOWERS POSSIBLE AROUND
KVTN SUNDAY MORNING...HOWEVER CONFIDENCE REMAINS LOW AND WILL KEEP
OUT OF THE TAF FOR NOW. OTHERWISE VFR CONDITIONS ARE EXPECTED
THROUGH THE TAF PERIOD.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...ROBERG
SHORT TERM...ROBERG
LONG TERM...BROOKS
AVIATION...MARTIN
Hazardous weather outlook, Nov 16, 4:07 AM MST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
507 AM CST SAT NOV 16 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-171115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
507 AM CST SAT NOV 16 2013 /407 AM MST SAT NOV 16 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG WINDS ARE POSSIBLE SUNDAY AS NORTHWEST WINDS INCREASE TO
25 TO 35 MPH WITH GUSTS AROUND 45 MPH. THE STRONG WINDS MAY CAUSE
ANY FIRES WHICH IGNITE TO SPREAD RAPIDLY. HOWEVER...CRITICAL FIRE
WEATHER CONDITIONS ARE NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

KAR

Nearby

Wind Advisories in Nebraska, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.